Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 221, NWS Atlanta, GA

May 25, 2006Cherokee County, Dawson County, Forsyth County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 25, 2006, 1:38 PM EDT for Cherokee County, Dawson County, Forsyth County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2006, 1:38 PM EDT (17:38 UTC)
Expired
May 25, 2006, 2:00 PM EDT
In force
22 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Cherokee County, GA, Dawson County, GA, Forsyth County, GA

The radar

The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1520 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 251739
SVRFFC
GAC057-085-117-251815-
/O.NEW.KFFC.SV.W.0221.060525T1738Z-060525T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
139 PM EDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
  DAWSON COUNTY IN NORTH CENTRAL GEORGIA
  FORSYTH COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 215 PM EDT

* AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR BALL
  GROUND...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DOUGHERTY AND CHESTATEE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3437 8442 3425 8441 3423 8397 3441 8399

$$
1 follow-up statement
000 
WWUS52 KFFC 251800
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT THU MAY 25 2006

GAC057-085-117-251809-
/O.CAN.KFFC.SV.W.0221.000000T0000Z-060525T1815Z/
FORSYTH GA-CHEROKEE GA-DAWSON GA-
200 PM EDT THU MAY 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAWSON...NORTHEASTERN
CHEROKEE AND NORTHERN FORSYTH COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED EAST OF DAWSON AND FORSYTH  
COUNTIES AND SEVERE WEATHER IS NO LONGER EXPECTED AT THIS TIME.
HOWEVER...STRONG STORMS CONTINUE TO DEVELOP OVER PORTIONS OF 
CHEROKEE...DAWSON AND FORSYTH COUNTIES...AND YOU SHOULD REMAIN ALERT 
FOR THREATENING WEATHER.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3437 8442 3425 8441 3423 8397 3441 8399

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:44 AM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, May 25, 8:44 AM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 AM EDT THU MAY 25 2006

.UPDATE...
INCREASED POPS ACROSS NORTH GEORGIA THIS MORNING THROUGH THIS
EVENING. A SHORT WAVE OUT AHEAD OF AN MCS LOCATED OVER TENNESSEE HAS
DEVELOPED A LINE OF SHOWERS AND THUNDERSTORMS STRETCHING BACK
ACROSS NORTHERN ALABAMA. THE SOUTHERN EDGE OF THIS LINE WILL MOVE
ACROSS NORTH GEORGIA BRINGING SCATTERED SHOWERS AND THUNDERSTORMS.
THIS AFTERNOON EXPECT TYPICAL SUMMER SHOWERS AND THUNDERSTORMS
WITH A SLIGHT CHANCE STRETCHING DOWN ACROSS THE ATLANTA METRO
AREA.

&&

.PREV DISCUSSION... (ISSUED 530 AM EDT THU MAY 25 2006)

SHORT TERM...(TODAY THROUGH SATURDAY)
MODELS CONTINUE IN GENERAL AGREEMENT ON THE SYNOPTIC SCALE WITH
SLIGHT DIFFERENCES IN THE MESO...SCALE. WILL GO MORE ALONG WITH THE
GFS AS THIS HAS BEEN THE DRIER OF THE MODELS AND HAS THEREFORE BEEN
CLOSER TO REALITY. WE REMAIN PRETTY DRY IN THE LOWER
LEVELS...HOWEVER DEW POINTS SHOULD BE ON THE RISE TODAY AND REMAIN
RATHER TROPICAL FOR THE REST OF THE SHORTTERM. MCS OVER THE OHIO
VALLEY WILL REMAIN NORTH OF GA...HOWEVER THE TAIL END OF THE
ASSOCIATED S/W WILL BRUSH THE EXTREME NORTHERN COUNTIES THIS
AFTERNOON...ENOUGH FOR ISOLATED TO SCATTERED THUNDERSTORMS. THE AXIS
OF MOISTURE WITH THE S/W AND THE LOWERING OF THE H5 HEIGHTS TONIGHT
WILL KEEP THE POTENTIAL FOR SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS NORTH GEORGIA TONIGHT. CHANCES OF PRECIP INCREASE IN AREAL
COVERAGE ON FRIDAY AS THE H5 TROUGH DIGS SLIGHTLY AND MOISTURE
INCREASES ACROSS THE CWA. ALMOST DITTO FOR FRIDAY NIGHT AND SATURDAY
AS UPPER FLOW REMAINS NEARLY CONSTANT AS WEAK S/WS MOVE ALONG THE
FLOW KEEPING THE RISK OF SHOWERS AND THUNDERSTORMS...MAINLY ACROSS
NORTH GEORGIA. TEMPERATURES WILL REMAIN NEAR CLIMO THROUGH THE SHORT
TERM...POSSIBLE A DEGREE OR TWO COOLER ON FRIDAY AND SATURDAY WITH
THE EXPECTATION OF MORE CLOUDS OVER THE REGION.

LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
AFTER THE UPPER TROUGH MOVES OFF SHORE...H5 RIDGE BUILDS OVER THE
EASTERN U.S. THIS WEEKEND. THE MOISTURE THAT WAS ASSOCIATED WITH
THE H5 TROUGH GETS TRAPPED UNDER THE RIDGE AND REALLY DOESNT GO
ANY PLACE FOR THE REST OF THE LONG TERM...AND WITH DAY TIME HEATING
THERE WILL BE SCATTERED TO WIDELY SCATTERED THUNDERSTORMS EACH
AFTERNOON AND EVENING. WILL THEREFORE KEEP CHANCE TO SLIGHT CHANCE
POPS GOING THROUGH THE LONG TERM. TEMPS WILL BE CLIMO. A TYPICAL
GEORGIA SUMMER PATTERN.

AVIATION...
SYNOPTIC PATTERN CONTINUES TO EVOLVE FROM A LATE SPRING TO AN EARLY
SUMMER PATTERN AS NE U.S. UPPER LOW CONTINUES TO FILL AND LIFT NE
AWAY FROM THE AREA AND AN UPPER RIDGE BUILDS OVER THE EASTERN U.S. A
WEAK FRONT THE TAIL END OF AN UPPER LOW/SHORT WAVE MOVING THROUGH
THE OHIO VALLEY COMBINED WITH AN INCREASINGLY UNSTABLE AND MOIST
ATMOSPHERE WILL PROVIDE THE IMPETUS FOR ISOLD...SCT TSRA EXTREME N GA
TODAY...AND MUCH OF N/CENTRAL GA FRI AFTERNOON. A STALLED FRONT
ACROSS S GA WILL LIFT NORTH AND WASH OUT THROUGH EARLY
FRIDAY...WHICH WILL ALLOW THE MOIST AND UNSTABLE AIR TO RETURN NORTH
TO THE REGION.

CEILINGS...
STARTING OUT WITH MOSTLY SKC/VFR CIGS ACROSS THE AREA THIS MORNING.
THE EXCEPTION IS ACROSS THE FAR E/SE PORTION OF GA...WHERE BKN...OVC
STRATUS EVIDENT AS WEAK S/SSE FLOW OFF ATLANTIC NOTED IN THIS AREA.
THIS PARTLY A RESULT OF FLOW AROUND WEAK SFC LOW ALONG STALLED FRONT
IN S CENTRAL GA. I DO NOT SEE THIS BEING ADVECTED ANY FURTHER WEST
AS SFC LOW DISSIPATES...FRONT LIFTS NORTH/WASHES OUT AND SFC WINDS
VEER TO THE SW/WSW DURING THE MORNING. ON THE OTHER HAND WOULD
EXPECT A MUCH BETTER CU FIELD TODAY THAN ON WED...ESPECIALLY ACROSS
WESTERN SECTIONS. LOCAL CU MACRO AND 70...80 PERCENT RH IN THE
700...850MB LAYER SUPPORTS POTENTIAL BKN CU BY AFTERNOON WEST OF
GVL...MCN...BUT CIGS SHOULD REMAIN AOA040...HENCE VFR. MID...LEVEL
MOISTURE WILL ALSO BE ON THE INCREASE DURING THE EVENING/OVERNIGHT
AS TAIL END OF SHORT WAVE APPROACHES THE AREA. INCREASED POTENTIAL
FOR LOW CLOUDS FRI MORNING...BUT CONFIDENCE NOT OVERLY HIGH IN THIS
YET AND BEST BET IS BKN MID...LEVEL DECK.

VISIBILITY...
ISOLD POCKETS OF MVFR VSBY EVIDENT MAINLY ACROSS CENTRAL GA WHERE
DEWPOINTS HAVE CREPT UP INTO 60...65 RANGE. A BRIEF IFR FOR MCN AREA
CANNOT BE RULED OUT AROUND SUNRISE. ACROSS N GA...DEWPOINTS STILL IN
THE 50S AND VISIBILITY VFR. GENERALLY VFR VISIBILITY EXPECTED AFT
13Z UNTIL 06Z. BETTER POTENTIAL FOR MORE WIDESPREAD MVFR VSBY AND
ISOLD IFR BR FRI MORNING...BUT INCREASED MID...LEVEL CLOUDS SHOULD
PRECLUDE ANY WIDESPREAD VISIBILITY PROBLEMS.

WX...
SHORT WAVE APPROACHING FROM THE NORTH AND OUTFLOW BOUNDARIES FROM
TN/KY MCS TODAY COMBINED WITH INCREASINGLY MOIST/UNSTABLE AIR MASS
SHOULD PROVIDE ENOUGH SUPPORT FOR ISOLD TSRA NEAR THE GA/TN BORDER
LATE TODAY...REMAINING WELL AWAY FROM TAF SITES THROUGH 06Z. SLIGHT
POTENTIAL FOR DYING CONVECTION TO WORK ITS WAY TOWARD ATL...AHN AFT
06Z...BUT NOT ENOUGH CONFIDENCE TO ADVERTISE IN TAFS AT THIS TIME.
THUS...NO WX IN THIS TAF VALID PERIOD.

WINDS...ATL SHOULD REMAIN ON WEST OPERATION THROUGH TAF VALID
PERIOD. VERY LIGHT SW FLOW IN THE MORNING WILL BECOME WSW BY 15Z
WHILE SPEED INCREASES TO 8...10KTS MOST AREAS THROUGH AFTERNOON. SAME
PATTERN REPEATS FRI.

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         88  68  86  68 /  20  20  20  20
ATHENS          90  66  88  66 /  30  30  20  20
GAINESVILLE     88  66  84  66 /  30  30  30  30
ROME            93  64  90  65 /  30  20  30  30
COLUMBUS        93  71  92  71 /   5   5  10  10
MACON           93  67  92  69 /   5   5  10  10

&&

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

22
Hazardous weather outlook, May 25, 9:36 AM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 AM EDT THU MAY 25 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
936 AM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT ACROSS
EXTREME NORTH GEORGIA.

.SYNOPSIS...
UPPER LEVEL SYSTEM MOVING SOUTHEAST INTO OHIO VALLEY WILL RESULT
IN INCREASING SOUTHWESTERLY FLOW AND MOISTURE OVER NORTH AND CENTRAL
GEORGIA THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE LARGE HAIL AND
DAMAGING WINDS IN ADDITION TO LIGHTNING. FOR TODAY AND THIS
EVENING...THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS SHOULD BE
CONFINED TO AREAS NORTH OF A LINE FROM ROME TO GAINESVILLE.

.DISCUSSION...
A FRONT STALLED ACROSS SOUTH GEORGIA FORMS A BOUNDARY BETWEEN VERY
MOIST AIR WITH DEW POINTS IN THE LOW 70S TO MUCH DRIER AIR WITH
DEW POINTS IN THE 50S AND LOW 60S ACROSS NORTH AND CENTRAL GEORGIA.
THIS FRONT WILL SLOWLY RETURN NORTH THROUGH FRIDAY AND EVENTUALLY
WASH OUT. MEANWHILE...THE TAIL END OF AN UPPER LOW MOVING THROUGH
THE OHIO VALLEY WITH SWEEP ACROSS NORTH GEORGIA  TODAY AND
OVERNIGHT. A SECONDARY SHORT WAVE WILL MOVE ACROSS THE AREA FROM
THE NORTHWEST FRIDAY. LOW AND MID-LEVEL MOISTURE WILL BE ON THE
INCREASE ACROSS THE REGION TODAY AS THIS PATTERN EVOLVES. A
MARKEDLY MORE UNSTABLE AIR MASS WILL BE NOTED ACROSS NORTH
GEORGIA...ESPECIALLY THE NORTHWEST BY THIS AFTERNOON WITH CAPES IN
EXCESS OF 1500 AND LIFTED INDICES AS LOW AS -6 IN THE EXTREME
NORTH PORTION OF THE STATE AS TEMPERATURES APPROACH THE
CONVECTIVE TEMPERATURE OF 90 DEGREES. ALTHOUGH UPPER DYNAMICS ARE
WEAK...THE INSTABILITY COMBINED WITH INCREASING MOISTURE AND THE
WEAK UPPER TROUGH WILL BE SUFFICIENT FOR ISOLATED SEVERE
THUNDERSTORM DEVELOPMENT IN THE EXTREME NORTH. CONVECTION MAY
CONTINUE OVERNIGHT...ALBEIT IN A WEAKENING STATE...TOWARD ATLANTA
AND ATHENS AFTER MIDNIGHT BEFORE DISSIPATING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA FRIDAY AS A SECONDARY AND SLIGHTLY STRONGER UPPER TROUGH
MOVES THROUGH THE AREA FROM THE NORTHWEST. DESPITE WEAK
DYNAMICS...A VERY UNSTABLE AIR MASS WILL SUPPORT THE POTENTIAL FOR
A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE. FOR THE PERIOD
SATURDAY THROUGH WEDNESDAY...A TYPICAL SUMMERTIME PATTERN WILL BE
IN PLACE AND SUPPORT ISOLATED TO SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS AREAWIDE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION ACROSS NORTH
GEORGIA THIS AFTERNOON OR EVENING. EMERGENCY MANAGERS SHOULD
MONITOR THE SITUATION.

In the hours before

Special weather statement, May 25, 9:14 AM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 AM EDT THU MAY 25 2006

GAZ011-019-251345-
914 AM EDT THU MAY 25 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN FLOYD AND
CHATTOOGA COUNTIES UNTIL 945 AM EDT...

AT 913 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MENLO THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...AND
FREQUENT CLOUD TO GROUND LIGHTNING. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, May 25, 12:09 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 PM EDT THU MAY 25 2006

GAZ009-251645-
1209 PM EDT THU MAY 25 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
40 MPH WINDS IN TOWNS COUNTY UNTIL 1245 PM EDT...

AT 1209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR YOUNG HARRIS...AND MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS TOWNS COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE HIAWASSEE AND PRESLEY. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, May 25, 12:45 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 PM EDT THU MAY 25 2006

GAZ008-009-016-251715-
1245 PM EDT THU MAY 25 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
45 MPH WINDS IN WHITE...UNION AND TOWNS COUNTIES UNTIL 115 PM EDT...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR TATE CITY TO
NEAR OWLTON...AND MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITE...UNION AND TOWNS COUNTIES. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE PRESLEY...BLAIRSVILLE...OWLTON...
ROBERTSTOWN...AND HELEN. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, May 25, 12:59 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1259 PM EDT THU MAY 25 2006

GAZ014-021-022-251800-
1259 PM EDT THU MAY 25 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
45 MPH WINDS IN FORSYTH...CHEROKEE AND DAWSON COUNTIES UNTIL 200 PM
EDT...

AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A CLUSTER OF STRONG THUNDERSTORMS NEAR BALL GROUND IN CHEROKEE
COUNTY...AND ANOTHER STRONG STORM NEAR CHESTATEE IN FORSYTH COUNTY.
THESE STORMS ARE MOVING EAST AT 15 TO 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS FORSYTH...CHEROKEE AND DAWSON COUNTIES. BRIEF HEAVY DOWNPOURS
MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 25, 1:17 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
117 PM EDT THU MAY 25 2006

GAZ006-008-009-251815-
117 PM EDT THU MAY 25 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
45 MPH WINDS IN UNION...TOWNS AND FANNIN COUNTIES UNTIL 215 PM EDT...

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
CLUSTER OF STRONG THUNDERSTORMS NEAR HURST IN FANNIN COUNTY...AND
MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS FANNIN...UNION AND TOWNS COUNTIES. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE MORGANTON...BLAIRSVILLE...BRASSTOWN BALD
MOUNTAIN...AND PRESLEY. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE PONDING
OF WATER ON ROADWAYS.
Special weather statement, May 25, 1:25 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT THU MAY 25 2006

GAZ005-251745-
125 PM EDT THU MAY 25 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
45 MPH WINDS IN MURRAY COUNTY UNTIL 145 PM EDT...

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CRANDALL...MOVING EAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THE STORM
MOVES EASTWARD ACROSS MAINLY NORTHERN MURRAY COUNTY.  BRIEF HEAVY
DOWNPOURS MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:57 PM EDTSevere Thunderstorm WarningFFCHall33 min
May 25, 2:11 PM EDTSevere Thunderstorm WarningFFCGilmer, Murray49 min
May 25, 2:25 PM EDTSevere Thunderstorm WarningFFCWhite20 min
May 25, 2:30 PM EDTSevere Thunderstorm WarningFFCHall15 min
May 25, 2:58 PM EDTSevere Thunderstorm WarningFFCGilmer47 min
May 25, 2:59 PM EDTSevere Thunderstorm WarningFFCGordon31 min
May 25, 3:00 PM EDTSevere Thunderstorm WarningFFCFannin30 min
May 25, 3:04 PM EDTSevere Thunderstorm WarningFFCPickens56 min
May 25, 3:37 PM EDTSevere Thunderstorm WarningFFCMadison23 min
May 25, 3:39 PM EDTSevere Thunderstorm WarningFFCLumpkin51 min
May 25, 3:47 PM EDTSevere Thunderstorm WarningFFCCherokee28 min
May 25, 3:54 PM EDTTornado WarningFFCCherokee36 min
May 25, 3:59 PM EDTSevere Thunderstorm WarningFFCMadison18 min
May 25, 4:03 PM EDTSevere Thunderstorm WarningFFCDawson42 min
May 25, 4:05 PM EDTSevere Thunderstorm WarningFFCBartow25 min
May 25, 4:09 PM EDTSevere Thunderstorm WarningFFCForsyth51 min
May 25, 4:13 PM EDTSevere Thunderstorm WarningFFCCobb47 min
May 25, 4:19 PM EDTSevere Thunderstorm WarningFFCHall56 min
May 25, 4:27 PM EDTSevere Thunderstorm WarningFFCCherokee33 min
May 25, 4:38 PM EDTSevere Thunderstorm WarningFFCFulton37 min
May 25, 4:54 PM EDTSevere Thunderstorm WarningFFCCherokee35 min
May 25, 4:58 PM EDTSevere Thunderstorm WarningFFCForsyth32 min
May 25, 5:05 PM EDTSevere Thunderstorm WarningFFCGwinnett55 min
May 25, 5:45 PM EDTSevere Thunderstorm WarningFFCBarrow, Walton60 min
May 25, 5:55 PM EDTSevere Thunderstorm WarningFFCGwinnett35 min
May 25, 6:28 PM EDTSevere Thunderstorm WarningFFCCobb32 min
May 25, 6:39 PM EDTSevere Thunderstorm WarningFFCWalton36 min
May 25, 7:00 PM EDTSevere Thunderstorm WarningFFCFulton35 min
May 25, 7:19 PM EDTSevere Thunderstorm WarningFFCRockdale26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.